Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 81, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 19, 2005, 8:58 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 20, 2005, 4:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 200158
FFWSJU
PRC025-129-200500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
958 PM AST TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SAN LORENZO
CAGUAS
* UNTIL 100 AM AST
* THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
* AT 953 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS...SOME WITH HEAVY RAIN AFFECTING
THESE MUNICIPALITIES. U.S.G.S. RIVER GAUGES INDICATED THAT RIO
GRANDE DE LOIZA AT SAN LORENZO WAS ABOVE FLOOD STAGE AND A SURGE OF
WATER WAS MOVING DOWNSTREAM TOWARD CAGUAS. ADDITIONAL RAINFALL
AMOUNTS OF AT LEAST 1 INCH ARE EXPECTED THROUGH 100 AM AND THIS WILL
RESULT IN FLASH AND RIVER FLOODING WITHIN THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1817 6594 1810 6596 1814 6608 1822 6605
$$
BCS/ASL2 follow-up statements
000 WGCA72 TJSJ 200518 FFSSJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 119 AM AST WED JUL 20 2005 PRC025-129-145-143-021-139-200530- 119 AM AST WED JUL 20 2005 ...THE FLASH FLOOD WARNING WARNINGS FOR THE FOLLOWING MUNICIPALITIES HAS BEEN ALLOWED TO EXPIRE.... IN PUERTO RICO SAN LORENZO...CAGUAS...VEGA ALTA...VEGA BAJA...BAYAMON AND TRUJILLO ALTO... USGS RIVER GAUGES IN VEGA BAJA ALONG THE RIO CIBUCO...IN BAYAMON ALONG THE RIO BAYAMON...IN TRUJILLO ALTO ALONG THE RIO GRANDE DE LOIZA...INDICATE THAT THE RIVER LEVELS ALONG THESE RIVERS ARE SUBSIDING. THEREFORE... THE FLASH FLOOD WARNINGS HAVE BEEN ALLOWED TO EXPIRE FOR THE MUNICIPALITIES ABOVE. $$
000 WGCA72 TJSJ 200523 CCA FFSSJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 119 AM AST WED JUL 20 2005 PRC025-129-145-143-021-139-200600- 119 AM AST WED JUL 20 2005 ...THE FLASH FLOOD WARNING WARNINGS FOR THE FOLLOWING MUNICIPALITIES HAS BEEN ALLOWED TO EXPIRE.... IN PUERTO RICO SAN LORENZO...CAGUAS...VEGA ALTA...VEGA BAJA...BAYAMON AND TRUJILLO ALTO... USGS RIVER GAUGES IN VEGA BAJA ALONG THE RIO CIBUCO...IN BAYAMON ALONG THE RIO BAYAMON...IN TRUJILLO ALTO ALONG THE RIO GRANDE DE LOIZA...INDICATE THAT THE RIVER LEVELS ALONG THESE RIVERS ARE SUBSIDING. THEREFORE... THE FLASH FLOOD WARNINGS HAVE BEEN ALLOWED TO EXPIRE FOR THE MUNICIPALITIES ABOVE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 1:00 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 200 PM AST TUE JUL 19 2005 .DISCUSSION...NOT AN EASY FORECAST TODAY. FEATURES IN PLACE AS TO PRODUCE SOME ACTIVE WEATHER LAST NIGHT BUT SHOWERS AS WELL AS RAINFALL AMOUNTS REPORTED WERE MINIMUM. THE 12Z SOUNDING MEASURED A CONSIDERABLE MOIST AND UNSTABLE LOCAL AIRMASS WITH 2.05 INCHES OF PRECIPITABLE WATER AND VALUES OF K AND LI OF 32 AND -7.9 RESPECTIVELY. DEW POINT VALUES OF AROUND 78 DEGREES WERE ALSO MEASURED LOCALLY. AT THE UPPER LEVELS THERE IS A TUTT CENTERED SOMEWHERE SOUTH OF HISPANIOLA...PRODUCING A NORTHWARD UPPER FLOW OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THIS FLOW IS ADVECTING UPPER LEVEL CLOUDS INTO THE AREA FROM THE LOWER LATITUDES. SHOWERS NOTED UPSTREAM SHOULD MOVE INTO THE LOCAL ISLANDS AND SOME OTHER CAN DEVELOP ACROSS THE LAND OF PUERTO RICO. AGAIN SEEMS THAT THE LOCAL AIRMASS REMAINS UNSTABLE ENOUGH AND MOIST AS TO ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PUERTO RICO. HOWEVER STEERING WINDS OF AROUND 25 KNOTS WERE NOTED AND THE PRECIPITATION SHOULD MOVE QUICKLY WITH ALMOST SAME SPEED. && .AVIATION...A SIGMET WAS ISSUED FOR THE AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF PUERTO RICO EASTWARD TO BEYOND THE LEEWARD ISLANDS. && .HYDROLOGY...ALTHOUGH THE PRECIPITATION IS MOVING RAPIDLY...THE SHOWERS ARE SUFFICIENTLY HEAVY AS TO PRODUCE SOME URBAN FLOODING ACROSS THE SECTORS OF PUERTO RICO. && .CLIMATE...THE WEATHER STATION AT THE LMM INTERNATIONAL AIRPORT...SO FAR THIS MONTH HAVE RECEIVED 4.28 INCHES OF RAINFALL WHICH IS 2.01 INCHES ABOVE THE NORMAL VALUE OF 2.27. YEAR TO DATE...FOR THE LMM INTERNATIONAL AIRPORT THE MEASURED RAINFALL IS 16.93 INCHES ABOVE THE NORMAL VALUE OF 22.25. SINCE JANUARY FIRST 39.18 INCHES OF RAIN HAVE BEEN MEASURED AT THE LMM WFO STATION. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 88 / 50 50 30 30 STT 79 87 80 87 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 11
Hazardous weather outlook, Jul 19, 5:30 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE JUL 19 2005 PRZ001>013-AMZ710>750-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A WEAK TROPICAL WAVE WILL COMBINE WITH LOCAL EFFECTS AND WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY THE CENTRAL AND WEST INTERIOR OF THE ISLAND. ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING AND BRIEF WIND GUSTS. THE HEAVY DOWNPOURS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADWAYS...POOR VISIBILITY...AND AT LEAST SOME URBAN AND SMALL STREAM AND RIVER FLOODING AS WELL AS MUD SLIDES ACROSS THE HIGHER TERRAINS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON ACROSS CLIMATOLOGICAL FAVORED AREAS. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. VIZ001-002-AMZ710>730-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS INCREASING THE POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:02 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Jul 19, 10:41 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 20, 12:35 AM CDT | Flash Flood Warning | JSJ | 21 hr | |
| Jul 20, 2:44 AM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.